1 doctor weighed in:

I am 5'7", 70 kg male.Taken 2g/day paracetamol for 18 days which I stopped on 31.08.16. Can this dose cause liver failure? LFT normal except sgpt 51.

1 doctor weighed in
Dr. Ed Friedlander
Pathology

In brief: No

Paracetamol / acetaminophen / "Tylenol" needs to be taken in a single large dose to cause liver trouble.
It's the excess at one time that the liver cannot manage without producing a toxic metabolite. Your SGPT being up may just reflect whatever illness led you to take the medication in the first place.

In brief: No

Paracetamol / acetaminophen / "Tylenol" needs to be taken in a single large dose to cause liver trouble.
It's the excess at one time that the liver cannot manage without producing a toxic metabolite. Your SGPT being up may just reflect whatever illness led you to take the medication in the first place.
Thank
1 comment
Dr. Ed Friedlander
Thanks for the follow-up and for your kind words.
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
13 years in practice
16M people helped
Continue
100,000 doctors available